What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 24, 12:55 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 24, 12:55 PM EST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
155 PM EDT Wed Jul 24 2024
.DISCUSSION...
Weak upper level ridging will remain across the region throughout
the weekend while an upper level trough moves across the northeast
U.S. At the surface, high pressure will continue to ridge west
across the Florida peninsula with a south-southeast flow across the
area. Deepest areas of moisture will migrate northwest towards the
nature coast through Friday with dry pockets covering most of the
southern and central WFO region. This will result in POPs ranging
from the mid-60s to high-70s across the nature coast.
Over the weekend the upper level trough to the north will move out
into the Atlantic Ocean with a weak cool front moving south ahead of
a weak area of high pressure. Light flow and seabreezes will
continue to cause afternoon and evening thunderstorms and
persist into next week.
&&
.AVIATION...
(18Z TAFS)
Showers and thunderstorms will continue to develop and shift toward
area terminals through the rest of the afternoon and evening.
Current TEMPO timing looks good still as hi-res guidance continues
to suggest storms moving toward the coast late in the day. A quiet
overnight period is expected then lower thunderstorm coverage is
expected tomorrow.
&&
.MARINE...
Fairly light southeast to south winds will continue for the next
several days with a turn onshore each afternoon as the sea breeze
develops. No headlines are expected, though scattered thunderstorms
are possible each day.
&&
.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 93 79 92 / 70 50 50 60
FMY 77 94 76 94 / 40 60 20 60
GIF 76 95 76 96 / 60 40 20 50
SRQ 76 94 76 93 / 60 50 50 50
BKV 74 95 74 94 / 70 50 40 60
SPG 81 94 81 94 / 70 40 50 60
&&
Sea Breeze Thunderstorm Regime For Wednesday: 7
Sea Breeze Thunderstorm Regime For Thursday: 6
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
Kreitzer/CarlisleIn the hours before
Special weather statement, Jul 24, 4:26 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
526 PM EDT Wed Jul 24 2024
FLZ151-242200-
Coastal Hillsborough FL-
526 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HILLSBOROUGH COUNTY
THROUGH 600 PM EDT...
At 526 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tampa International Airport, or near Tampa, moving northwest at 10
mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Egypt Lake-Leto, Tampa International Airport, Citrus Park,
Greater Carrollwood, West Park, Oldsmar, Raymond James Stadium,
Westchase, Soho, University Of Tampa, and Town N Country.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2802 8265 2805 8265 2807 8257 2799 8244
2790 8248 2795 8262 2797 8262 2801 8266
TIME...MOT...LOC 2126Z 119DEG 9KT 2797 8252
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Jul 24, 4:44 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
544 PM EDT Wed Jul 24 2024
FLZ151-249-251-242215-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
544 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES THROUGH 615 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Magdalene, or near Lutz. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Temple Terrace, Lutz, Land O Lakes, Citrus Park, Greater
Carrollwood, Lake Magdalene, Keystone, University, Greater Northdale,
Egypt Lake-Leto, Pebble Creek, Busch Gardens, Carrollwood, Odessa,
New Tampa, Lake Fern, University Of South Florida, Lettuce Lake Park,
and Cheval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2813 8232 2799 8244 2807 8258 2816 8262
2823 8246
TIME...MOT...LOC 2143Z 122DEG 4KT 2809 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Jul 24, 4:54 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
554 PM EDT Wed Jul 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Gst Tampa International Apr 27.98N 82.51W
07/24/2024 M51 MPH Hillsborough FL Mesonet
Mesonet station 2009W Fswn Steinbrenner
Field.
0530 PM Tstm Wnd Gst 1 W Tampa International 27.98N 82.53W
07/24/2024 M40 MPH Hillsborough FL Mesonet
Mesonet station 1829W Fswn Tampa
International Airport.
&&Special weather statement, Jul 24, 5:08 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
608 PM EDT Wed Jul 24 2024
FLZ043-050-149-151-248-249-251-242300-
Inland Hernando FL-Inland Pasco FL-Sumter FL-Coastal Hillsborough FL-
Pinellas FL-Coastal Pasco FL-Inland Hillsborough FL-
608 PM EDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SUMTER...CENTRAL PASCO...
EASTERN HERNANDO...NORTH CENTRAL PINELLAS AND NORTHWESTERN
HILLSBOROUGH COUNTIES THROUGH 700 PM EDT...
At 607 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bushnell to 7 miles west of St. Leo to
Citrus Park. Movement was northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Spring Hill, Brooksville, Dade City, Bushnell, Lutz, St. Leo,
South Brooksville, Land O Lakes, Egypt Lake-Leto, Greater
Carrollwood, Hernando County Airport, Wesley Chapel South, Hill n
Dale, Keystone, Greater Northdale, East Lake, Citrus Park, Lake
Magdalene, and University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2881 8206 2848 8250 2809 8274 2800 8250
2829 8228 2859 8196
TIME...MOT...LOC 2207Z 138DEG 5KT 2863 8209 2836 8238 2808 8259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBW